Viewing 2 reply threads
  • Author
    Posts
    • #17193
      Leah Leilani
      Keymaster

      Have your electrolytes ever been so low that you needed a potassium infusion?

      During my recent hospital stay, my lab results indicated that my potassium levels were low. I was given some potassium pills and was hooked up to a potassium drip through my IV. The nurse said it would sting a bit but it felt like the worst pain I’d ever lived through. Afterward, I researched ways to prevent the pain from the infusion. Apparently, it’s supposed to be given with a numbing agent to diminish the side effects.  Have you experienced this too with potassium IVs?

    • #17204
      Charolette Marquart
      Participant

      OH MY WORD YES!! My potassium bottoms out on a regular basis. (I’ve never been given an explanation as to why.) I do take Spironolactone which is a diuretic and has a potassium preservative in it so it’s getting better…

      That potassium I.v is killer!! The numbing agent doesn’t really help either. The only solution I’ve found to help is to ask to have it ran EXTREMELY S.L.O.W!!! That seems to help quite a bit more than the numbing.

      Hope this helps!!

    • #17209
      Leah Leilani
      Keymaster

      Thank you Charolette! I’ve only had the one potassium infusion and it was probably the worst pain I’ve ever experienced in my life. Thankfully, I was also given some potassium pills which seems to bring my levels back to normal. I can’t believe they haven’t developed a better way for patients to get potassium infusions!

Viewing 2 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account